MAUDE Adverse Event Report: Wilson-Cook Medical Inc SureTome SW Sphincterotome; Unit, electrosurgical, endoscopic (with or without accessories)

Wilson-Cook Medical Inc SureTome SW Sphincterotome; Unit, electrosurgical, endoscopic (with or without accessories)
Model Number G61351
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2026
Type of Reportable Event Malfunction
Event or Problem Description
During an endoscopic retrograde cholangiopancreatography (ercp) procedure, the physician used a cook suretome sw sphincterotome.It was reported that the tip of the tome was split.The doctor replaced it with a new tome.The rep is in-servicing the use of this device to ensure they did not strip it all the way to the tip of the tome.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a clear plastic bag.Provided with the return was an open pouch from the lot number provided in the report.The label matches the product returned.Our laboratory evaluation of the product said to be involved confirmed the report.The preloaded wire guide was returned in the partially zipped catheter lumen.The cutting wire securing component has split through the catheter and separated from the catheter.Due to the catheter and securing component disconnection, the distal end of the cutting wire is no longer connected to the sphincterotome catheter at the distal end.The securing component has a longer section measuring 3 mm and a shorter section measuring 2 mm therefore no part of the device is missing.There is no evidence of a cautery application on the cutting wire (blackening of the cutting wire was not observed).The catheter has torn at the most distal band where the anchor exited the catheter and the distal tip of the catheter appears to have been compressed.A product discrepancy or anomaly that could have contributed to this reported occurrence was not observed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: a visual inspection of the returned device confirmed the cutting wire securing component (anchor) has separated from catheter (w/o detachment).A split in the catheter was present where the cutting wire securing component exited.A definitive cause for this observation could not be determined because the actual use conditions could not be duplicated in the laboratory setting.Due to a variety of clinical conditions such as patient anatomy, endoscope position or progression of disease state, we could not reproduce the actual conditions of product usage during our laboratory analysis.This limits our ability to conclusively determine a cause.Separation of the cutting wire securing component and the catheter can occur if the tip of the sphincterotome is over flexed.The instructions for use caution the user with the following comment: ¿do not over flex or bow the tip beyond 90 degrees, as this may damage or cause the cutting wire to break.¿ this type of report can also occur if the distal end of the catheter is shaped manually.The instructions for use states the following: ¿do not apply manual pressure to the tip or the cutting wire of the sphincterotome in an attempt to influence orientation, as this may result in damage to the device." a factor that can contribute to separation of the cutting wire securing component and the catheter includes manipulating the handle with the catheter in a coiled position or with the precurved stylet inside the cannulating tip.The instructions for use advise the user with the following statement: ¿upon removing the device from the package, uncoil and straighten the sphincterotome.Carefully remove the precurved stylet wire from the cannulating tip.¿ the instructions for use contain the following precaution: "do not exercise the handle while the device is coiled or the precurved stylet is in place, as this may cause damage to the sphincterotome and render it inoperable." prior to distribution, all suretome sw sphincterotomes preloaded with awg2-35-260 are subjected to a visual inspection and functional test to ensure device integrity.The functional test includes bowing the sphincterotome to ensure the distal end responds to handle manipulation.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.There have been no other similar occurrences reported during the time period reviewed.Therefore, this report represents an isolated occurrence.Based on this review, the likelihood of this type of report is rare.Quality assurance will continue to monitor for complaint trends.

Brand Name
SureTome SW Sphincterotome
Common Device Name
Unit, electrosurgical, endoscopic (with or without accessories)
Manufacturer (Section D)
Wilson-Cook Medical Inc
4900 bethania station rd
winston salem NC 27105
Manufacturer (Section G)
Wilson-Cook Medical Inc
4900 bethania station rd
winston salem NC 27105
Manufacturer Contact
sabrina o¿brien
4900 bethania station rd
winston salem, NC 27105
+1(336)744-0157
MDR Report Key50695660
Report Number1037905-2026-00523
Device Sequence Number5915274
Product Code KNS
UDI-Device Identifier00827002613515
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K251104
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG61351
Device Catalogue NumberSUR-SW-AWG2-35-260
Device Lot NumberW5017762
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer08/20/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/12/2026
Initial Report FDA Received Date09/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
Scope, Unknown Make or Model
Patient SexUnknown